Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 18, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 12, 2014, 7:29 PM CDT for Boone County, Hamilton County, Webster County, Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 7:29 PM CDT (00:29 UTC)
- Expired
- Apr 12, 2014, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Boone County, IA, Hamilton County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 74 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 7:43 PM CDT | HAIL 1.75 | Stanhope, IA | DELAYED REPORT RELAYED BY KCCI. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
620
WUUS53 KDMX 130029
SVRDMX
IAC015-079-187-130115-
/O.NEW.KDMX.SV.W.0018.140413T0029Z-140413T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
NORTH CENTRAL BOONE COUNTY IN CENTRAL IOWA...
CENTRAL HAMILTON COUNTY IN CENTRAL IOWA...
* UNTIL 815 PM CDT
* AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
BOONE...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEBSTER CITY...JEWELL JUNCTION...STRATFORD...STANHOPE...WILLIAMS...
BLAIRSBURG...KAMRAR AND WEBSTER CITY MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 140 AND 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4246 9349 4211 9391 4221 9405 4256 9380
4256 9374
TIME...MOT...LOC 0028Z 221DEG 26KT 4221 9388
HAIL...1.25IN
WIND...60MPH
$$
DONAVON4 follow-up statements
812
WWUS53 KDMX 130042
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
742 PM CDT SAT APR 12 2014
IAC015-079-187-130115-
/O.CON.KDMX.SV.W.0018.000000T0000Z-140413T0115Z/
WEBSTER IA-BOONE IA-HAMILTON IA-
742 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN WEBSTER...NORTH CENTRAL BOONE AND CENTRAL HAMILTON
COUNTIES...
AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
JEWELL JUNCTION...OR 12 MILES SOUTH OF WEBSTER CITY...MOVING
NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEBSTER CITY...JEWELL JUNCTION...STRATFORD...STANHOPE...WILLIAMS...
BLAIRSBURG...KAMRAR AND WEBSTER CITY MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 140 AND 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4246 9349 4213 9389 4223 9403 4256 9380
4256 9374
TIME...MOT...LOC 0042Z 219DEG 25KT 4228 9383
HAIL...1.50IN
WIND...60MPH
$$
DONAVON703
WWUS53 KDMX 130052
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
752 PM CDT SAT APR 12 2014
IAC015-187-130101-
/O.CAN.KDMX.SV.W.0018.000000T0000Z-140413T0115Z/
WEBSTER IA-BOONE IA-
752 PM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER AND NORTH
CENTRAL BOONE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY AFTERNOON FOR IOWA.
LAT...LON 4246 9349 4221 9380 4221 9393 4237 9393
4256 9380 4256 9374
TIME...MOT...LOC 0051Z 219DEG 26KT 4236 9377
$$
IAC079-130115-
/O.CON.KDMX.SV.W.0018.000000T0000Z-140413T0115Z/
HAMILTON IA-
752 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL HAMILTON COUNTY...
AT 751 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF JEWELL JUNCTION...OR 7 MILES SOUTH OF WEBSTER CITY...MOVING
NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEBSTER CITY...STRATFORD...STANHOPE...WILLIAMS...BLAIRSBURG...KAMRAR
AND WEBSTER CITY MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 140 AND 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4246 9349 4221 9380 4221 9393 4237 9393
4256 9380 4256 9374
TIME...MOT...LOC 0051Z 219DEG 26KT 4236 9377
HAIL...1.50IN
WIND...60MPH
$$
DONAVON691
WWUS53 KDMX 130106
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
806 PM CDT SAT APR 12 2014
IAC079-130115-
/O.CON.KDMX.SV.W.0018.000000T0000Z-140413T0115Z/
HAMILTON IA-
806 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL HAMILTON COUNTY...
AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
WEBSTER CITY...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEBSTER CITY...STANHOPE...WILLIAMS...BLAIRSBURG AND KAMRAR.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 140 AND 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4221 9380 4221 9393 4223 9393 4256 9374
4246 9349
TIME...MOT...LOC 0105Z 221DEG 26KT 4244 9367
HAIL...1.00IN
WIND...60MPH
$$
DONAVON293
WWUS53 KDMX 130112
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
812 PM CDT SAT APR 12 2014
IAC079-130122-
/O.EXP.KDMX.SV.W.0018.000000T0000Z-140413T0115Z/
HAMILTON IA-
812 PM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMILTON COUNTY WILL
EXPIRE AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY AFTERNOON FOR IOWA.
LAT...LON 4221 9380 4221 9393 4223 9393 4256 9374
4246 9349
TIME...MOT...LOC 0110Z 221DEG 26KT 4244 9367
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:24 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 12, 3:24 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 324 PM CDT SAT APR 12 2014 .SHORT TERM /TONIGHT/... ISSUED AT 324 PM CDT SAT APR 12 2014 SEVERE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EVENING IS THE PRIMARY FOCUS. GOOD ENVIRONMENT SET UP FOR SEVERAL SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. HIGH RES MODELS AND LATEST NEAR STORM ENVIRONMENT WOULD SUGGEST FOCUS FOR THUNDERSTORM INITIATION WILL BE FROM NEAR WAVERLY TO WATERLOO BACK WEST TOWARDS FORT DODGE AND SOUTHWEST TO CARROLL AND AUDUBON. MLCAPES NEAR 2000 J/KG WITH EFFECTIVE BULK SHEAR VALUES OF 35 TO 45 WOULD SUPPORT SUPERCELL DEVELOPMENT AS THE MID LEVEL CAP DISSOLVES AS COOLING AND DYNAMIC FORCING ARRIVE WITH THE APPROACH OF A STRONG SHORT WAVE FROM THE SOUTHWEST. TORNADO POTENTIAL WILL BE LIMITED GIVEN THE HIGH LCL VALUES IN EXCESS OF 3000 FT AND EFFECTIVE SRH VALUES LESS THAN 100 M2/S2 WITH SFC WINDS HAVING A WESTERLY COMPONENT. STEEP MID LEVEL LAPSE RATES AND SOME MID LEVEL DRY AIR WOULD SUPPORT FAT CAPES AND GOOD VERTICAL ACCELERATION FOR ENHANCED UPDRAFTS AND VERY LARGE HAIL POTENTIAL UP TO 2 INCHES IN DIAMETER. DCAPES NEAR 1000 J/KG IN ADDITION TO HAIL ENHANCING COLD POOL DEVELOPMENT AND DAMAGING WIND THREAT WITH WIND POTENTIAL TO 70 MPH POSSIBLE. THUNDERSTORMS WILL GRADUALLY BECOME MORE MULTICELLULAR AS THE ENTIRE LINE SINKS SOUTHEAST THIS EVENING. THE HAIL AND WIND THREAT WILL CONTINUE BUT LOWER TO MORE QUARTER SIZED HAIL AND 60 MPH WINDS. POTENTIAL FOR EFFICIENT RAIN POTENTIAL RAIN DEVELOPING WITH RAINFALL AMOUNTS IN EXCESS OF ONE INCH IS POSSIBLE. NO HYDROLOGY CONCERNS OVERALL DUE TO THE DRY WEATHER AND SOIL BUT CERTAINLY HEAVY DOWNPOURS COULD RESULT IN PONDING. A LULL IN ACTIVITY IS POSSIBLE AFTER MIDNIGHT BEFORE THE LOW LEVEL JET INCREASES THROUGH EASTERN KANSAS AND WESTERN MISSOURI WITH MUCAPES APPROACHING 1500 J/KG ALONG AND SOUTH OF INTERSTATE 80 AFTER 09Z. COULD BE A FEW ELEVATED HAIL STORMS WITH THIS ACTIVITY. .LONG TERM /SUNDAY THROUGH SATURDAY/... ISSUED AT 324 PM CDT SAT APR 12 2014 AS THE FRONT MOVING THROUGH TONIGHT EXITS TO THE SOUTHEAST TOMORROW...THE BROAD ASCENT ASSOCIATED WITH AN APPROACHING 500 MB TROUGH AND SUBSTANTIAL ATMOSPHERIC MOISTURE IN PLACE WILL ALLOW FOR WIDESPREAD RAIN AND SOME THUNDERSTORMS ACROSS ABOUT THE SOUTHEAST HALF ON SUNDAY. HAVE INCREASED POPS AND QPF FURTHER FOR MOST OF THE AREA ACCORDINGLY. HOWEVER...INSTABILITY WILL BE MUCH LOWER THAN TODAY AND SEVERE WEATHER IS NOT ANTICIPATED. HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY OVER THE SOUTH AND SOUTHEAST...BUT GIVEN THE ANTECEDENT CONDITIONS ANY FLOODING SHOULD BE MINIMAL AND LIMITED TO AREAS THAT ARE ABLE TO RECEIVE RAINFALL AT A RAPID RATE. ALL IN ALL SUNDAY WILL BE COOL...WINDY...AND VERY WET ACROSS MOST OF IOWA. AS THE SYSTEM AND PRECIP DEPART TO THE SOUTHEAST ON SUNDAY NIGHT COOLER AIR SURGING IN BEHIND THE FRONT MAY CAUSE THE RAIN TO CHANGE OVER TO SNOW FOR A SHORT PERIOD...BUT LITTLE TO NO ACCUMULATION IS EXPECTED GIVEN MARGINAL TEMPERATURES AND LIGHT QPF BY THAT TIME. FROM MONDAY INTO TUESDAY A MUCH COLDER AIRMASS WILL MOVE ACROSS THE REGION LEADING TO QUIET WEATHER BUT WITH TEMPERATURES WELL BELOW NORMAL...BOTTOMING OUT ON TUESDAY MORNING WITH LOWS IN THE 20S STATEWIDE AND A FEW UPPER TEENS POSSIBLE. BY TUESDAY AFTERNOON A WARMING TREND WILL KICK IN AS SOUTHERLY FLOW RETURNS AHEAD OF A BROAD TROUGH OF LOW PRESSURE DEVELOPING OVER THE WESTERN HIGH PLAINS...COINCIDENT WITH MODEST THERMAL RIDGING ALOFT. BY WEDNESDAY HIGHS WILL ALREADY BE BACK INTO THE 50S AND LOWER 60S...BUT A COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED TROUGH WILL BE APPROACHING FROM THE NORTHWEST. THE FRONT SHOULD NOT AFFECT OUR AREA...OTHER THAN POSSIBLY THE FAR NORTH/NORTHWEST...DURING THE DAY ON WEDNESDAY LEADING TO THE AFOREMENTIONED WARM TEMPERATURES. THIS FRONT WILL BE SPURRED ON BY A 500 MB TROUGH MOVING FROM THE WESTERN INTO THE CENTRAL CONUS...HOWEVER...THERE HAS BEEN MUCH DEBATE AMONGST THE LONG RANGE MODELS OVER THE LAST SEVERAL DAYS AS TO HOW THIS 500 MB TROUGH WILL EVOLVE FROM MIDWEEK INTO NEXT WEEKEND. THE EC CONTINUES TO REPRESENT A MORE PROGRESSIVE VIEW...WHILE THE GFS AND GEM STUBBORNLY PERSIST IN A MORE AMPLIFIED AND SLOWER SOLUTION. THE RESULT IS A HIGH DEGREE OF UNCERTAINTY AND A PROLONGED PERIOD OF GENERALLY 30 TO 40 POPS ACROSS THE AREA FOR THE LATTER HALF OF THE WEEK. && .AVIATION...12/18Z ISSUED AT 1246 PM CDT SAT APR 12 2014 VFR CONDITIONS THROUGH MID AFTERNOON THEN THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR KFOD AND KMCW MID TO LATE AFTERNOON THEN GRADUALLY SETTLE SOUTH OVERNIGHT. A COLD FRONT WILL SETTLE SOUTH THROUGH THE PERIOD AS WELL WITH PRIMARY PRECIPITATION FOCUSED IN THE VICINITY OF THE BOUNDARY. AN AREA OF STRATUS WILL DEVELOP OVERNIGHT WITH MVFR CONDITIONS AND POSSIBLY IFR DEVELOPING. ANOTHER ROUND OF PRECIPITATION DEVELOPING SUNDAY MORNING. CIGS ARE EXPECTED TO BECOME IFR TO MVFR WITH BREEZY NORTHEAST WINDS DEVELOPING TO END THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DONAVON LONG TERM...LEE AVIATION...DONAVON
Hazardous weather outlook, Apr 12, 3:52 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT SAT APR 12 2014 IAZ004>007-015-016-132100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK- 352 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH QUARTER SIZED HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ017-023>028-033>039-044>050-057>062-070>075-081>086-092>097- 132100- CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC- CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 352 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS WITH VERY LARGE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH ARE POSSIBLE MAINLY BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT SUNDAY. AN ISOLATED SEVERE STORM WITH QUARTER SIZE HAIL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THROUGH THIS EVENING. ANY SEVERE WEATHER REPORTS WOULD BE APPRECIATED.
In the hours before
Local storm report, Apr 12, 6:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL WAVERLY 42.73N 92.47W
04/12/2014 E1.00 INCH BREMER IA PUBLIC
REPORTED VIA TWITTER. TIME ESTIMATED.
&&
LEELocal storm report, Apr 12, 7:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL DENVER 42.67N 92.33W
04/12/2014 E1.25 INCH BREMER IA PUBLIC
REPORTED VIA TWITTER. TIME ESTIMATED FROM RADAR.
&&
LEELocal storm report, Apr 12, 7:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 NW DENVER 42.68N 92.35W
04/12/2014 E2.00 INCH BREMER IA TRAINED SPOTTER
&&
AWBLocal storm report, Apr 12, 7:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
719 PM CDT SAT APR 12 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL READLYN 42.70N 92.22W
04/12/2014 E1.75 INCH BREMER IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Apr 12, 7:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
721 PM CDT SAT APR 12 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL WAVERLY 42.72N 92.47W
04/12/2014 E0.88 INCH BREMER IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Apr 12, 7:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
728 PM CDT SAT APR 12 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL WAVERLY 42.73N 92.47W
04/12/2014 E0.50 INCH BREMER IA PUBLIC
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Bremer | 42 min |
| Apr 12, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 26 min |
| Apr 12, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 41 min |
| Apr 12, 7:39 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 51 min |
| Apr 12, 7:39 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 36 min |
| Apr 12, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 45 min |
| Apr 12, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 51 min |
| Apr 12, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 33 min |
| Apr 12, 8:03 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 27 min |
| Apr 12, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 30 min |
| Apr 12, 8:17 PM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 28 min |
| Apr 12, 8:20 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 40 min |
| Apr 12, 8:24 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 36 min |
| Apr 12, 8:30 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 30 min |
| Apr 12, 8:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story | 44 min |
| Apr 12, 8:34 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 41 min |
| Apr 12, 8:36 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 39 min |
| Apr 12, 8:41 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 49 min |
| Apr 12, 8:43 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 32 min |
| Apr 12, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 41 min |
| Apr 12, 8:58 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 32 min |
| Apr 12, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 38 min |
| Apr 12, 9:11 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 34 min |
| Apr 12, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams | 33 min |
| Apr 12, 9:34 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 41 min |
| Apr 12, 9:43 PM CDT | Special Weather Statement | DMX | Hamilton | 32 min |
| Apr 12, 9:44 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Union | 46 min |
| Apr 12, 9:46 PM CDT | Special Weather Statement | DMX | Polk | 29 min |
| Apr 12, 9:49 PM CDT | Special Weather Statement | DMX | Madison | 26 min |
| Apr 12, 9:54 PM CDT | Special Weather Statement | DMX | Carroll | 36 min |
| Apr 12, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 24 min |
| Apr 12, 10:07 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 38 min |
| Apr 12, 10:09 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Tama | 36 min |
| Apr 12, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 45 min |
| Apr 12, 10:20 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 25 min |
| Apr 12, 10:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 34 min |
| Apr 12, 10:31 PM CDT | Special Weather Statement | DMX | Polk | 29 min |
| Apr 12, 10:33 PM CDT | Special Weather Statement | DMX | Humboldt | 27 min |
| Apr 12, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Monroe, Warren | 46 min |
| Apr 12, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 31 min |
| Apr 12, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 36 min |
| Apr 12, 11:11 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 34 min |
| Apr 12, 11:20 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Jasper, Mahaska, Marion, Monroe and 2 more | 55 min |
| Apr 13, 12:32 AM CDT | Special Weather Statement | DMX | Carroll | 28 min |
| Apr 13, 1:15 AM CDT | Special Weather Statement | DMX | Webster | 30 min |
| Apr 13, 2:52 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Guthrie | 38 min |
| Apr 13, 3:37 PM CDT | Flood Watch | DMX | Appanoose, Black Hawk, Davis, Decatur, Grundy, Jasper and 9 more | 6 hr |
| Apr 13, 3:44 PM CDT | Wind Advisory | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 28 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.